Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 15, NWS Dodge City, KS

May 5, 201427 counties in Kansas

NWS Dodge City, KS issued this red flag warning at May 5, 2014, 12:09 PM CDT for 27 counties in Kansas. It took effect at May 6, 2014, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2014, 12:09 PM CDT (17:09 UTC)
In effect from
May 6, 2014, 12:00 PM CDT
Expired
May 6, 2014, 9:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3945 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WWUS83 KDDC 051709
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1209 PM CDT MON MAY 5 2014

...RED FLAG CONDITIONS EXPECTED TUESDAY...

.A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW
RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
TUESDAY.

KSZ030-031-043>046-061>066-074>081-084>090-060115-
/O.NEW.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1209 PM CDT MON MAY 5 2014 /1109 AM MDT MON MAY 5 2014/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN 
EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.

* TIMING...11 AM CDT TUESDAY TO 9 PM CDT TUESDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...IN THE LOW 90S TO NEAR 100.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
926 
WWUS83 KDDC 052048
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CDT MON MAY 5 2014

...RED FLAG CONDITIONS EXPECTED TUESDAY AND WEDNESDAY...

.A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW
RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
TUESDAY. THESE CONDITIONS COULD RETURN TO SOUTHWEST AND CENTRAL
KANSAS AGAIN ON WEDNESDAY.

KSZ030-031-043>046-061>066-074>081-084>090-060900-
/O.NEW.KDDC.FW.A.0011.140507T1500Z-140508T0300Z/
/O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
347 PM CDT MON MAY 5 2014 /247 PM MDT MON MAY 5 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BOTH
  TUESDAY AND WEDNESDAY.

* TIMING...NOON CDT TUESDAY TO 9 PM CDT TUESDAY AND 10 AM CDT TO 9 PM
  CDT WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...IN THE 90S TO AROUND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
765 
WWUS83 KDDC 060805
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
305 AM CDT TUE MAY 6 2014

...RED FLAG CONDITIONS EXPECTED TODAY AND WEDNESDAY...

.A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW
RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING THEN AGAIN ON WEDNESDAY.

KSZ030-031-043>046-061>066-074>081-084>090-062000-
/O.UPG.KDDC.FW.A.0011.140507T1500Z-140508T0300Z/
/O.NEW.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
/O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
305 AM CDT TUE MAY 6 2014 /205 AM MDT TUE MAY 6 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND 
LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS...
...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR SOUTHWEST AND SOUTH CENTRAL KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THIS AFTERNOON INTO EARLY EVENING AND AGAIN ON
WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* TIMING...NOON CDT TO 9 PM CDT TODAY AND 10 AM CDT TO 10 PM CDT
  WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...IN THE 90S TO AROUND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

06
936 
WWUS83 KDDC 061541
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1041 AM CDT TUE MAY 6 2014

...RED FLAG CONDITIONS EXPECTED TODAY AND WEDNESDAY...

.A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW
RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING THEN AGAIN ON WEDNESDAY.

KSZ030-031-043>046-062345-
/O.CAN.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
1041 AM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND SOUTH CENTRAL KANSAS...
...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR TREGO ELLIS SCOTT LANE NESS AND RUSH COUNTIES IN 
SOUTHWEST AND SOUTH CENTRAL KANSAS FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING FOR TODAY FOR A LIMITED NUMBER OF COUNTIES. THE RED
FLAG WARNING FOR WEDNESDAY REMAINS IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER 
  ZONE 046 RUSH.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...10 AM CDT TO 10 PM CDT WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT ON WEDNESDAY.

* TEMPERATURES...IN THE 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ061>066-074>081-084>090-062345-
/O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
1041 AM CDT TUE MAY 6 2014 /941 AM MDT TUE MAY 6 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND SOUTH CENTRAL KANSAS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE 
  WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...
  FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...
  FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...NOON CDT TO 9 PM CDT TODAY 10 AM CDT TO 10 PM CDT WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...IN THE MID 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
289 
WWUS83 KDDC 062332
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
632 PM CDT TUE MAY 6 2014

...EXTREMELY CRITICAL FIRE CONDITIONS FORECAST WEDNESDAY...

.AN UNUSUAL COMBINATION OF VERY STRONG SOUTHWEST WINDS AND
EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM
SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WESTERN AND SOUTHERN KANSAS WEDNESDAY
AFTERNOON. 

KSZ061>066-074>081-084>090-070745-
/O.CON.KDDC.FW.W.0015.000000T0000Z-140507T0200Z/
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
632 PM CDT TUE MAY 6 2014 /532 PM MDT TUE MAY 6 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR FOR STRONG WINDS AND 
EXTREMELY LOW HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE 
  WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...
  FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...
  FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THIS EVENING AND AGAIN WEDNESDAY LATE MORNING THROUGH
  LATE EVENING.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURES...AFTERNOON HIGHS IN THE LOWER 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ030-031-043>046-070745-
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
632 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER 
  ZONE 046 RUSH.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WEDNESDAY LATE MORNING THROUGH LATE EVENING.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURES...AFTERNOON HIGHS IN THE LOWER 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UMSCHEID

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 5, 6:13 AM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, May 5, 6:13 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
613 AM CDT Mon May 5 2014

...Updated for Aviation...

.SHORT TERM...(Today and tonight)
ISSUED AT 333 AM CDT MON MAY 5 2014

No precipitation is expected throughout the short term period.

Today:

A frontal boundary will continue to move southward into Oklahoma throughout
today. A weak surface low along the boundary will move east and will
be by Wichita by noon. Am concerned with low level upslope weak cold
air advection north of the front across the northeastern zones. Several
mesoscale models (WRF/NAM) and the global models (GFS/EC) all hint
at cooler temperatures today. This is particularly true this afternoon
as another low develops along a stationary boundary across eastern Colorado,
which will enhance low level upslope flow. Have reduced maximums in
the Hays, Scott City, Dodge City, La Crosse areas with highs in the lower
80sF. Calling for low 90sF near the Oklahoma border. The WRF-ARW suggests
that Hays might not break out of the 70sF, but do not want to be this
aggressive and will trend down instead of jumping on outliers. Other
than temperatures, the next concern is elevated fire weather conditions
along and southwest of a Garden City to Meade line. This area will be
closer to the southwest extension of the sfc boundary and resultant
warmer temperatures. Right now, winds do not look to be at red flag
warning criteria. Will highlight the concern in the hazardous weather
outlook and the fire weather planning forecast. Burning is discouraged
in the above mentioned area.

Tonight:

Continued tranquil weather is expected tonight. The sfc boundary will
lift northward tonight generally south of highway 50. Overnight minimums
will be in the 50sF for much of the region. There could be some upslope
patchy fog near the I-70 corridor Tuesday morning as higher dew points
advect in from the east/north of the sfc boundary. Forecast skew-t/log-p's
suggest limited fog coverage and should be patchy in nature.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 248 AM CDT MON MAY 5 2014

An upper level trough will be moving from the Western U.S. on
Tuesday to near the Four Corners Region on Wednesday, then into the
Plains on Thursday and Friday.

On Tuesday, a warm front will push across the area, with southwest
winds increasing to 15 to 25 mph and very dry conditions and low
relative humidities. Elevated to near critical fire weather
conditions are expected over much of western Kansas. Highs on
Tuesday will warm back into the mid to upper 90s with around 100 in
the Medicine Lodge area.

Ahead of the upper level trough, Gulf moisture will begin to move
into parts of south central Kansas on Wednesday into Wednesday
night. The current NAM model looks too aggressive in moving the
moisture east of that area on Wednesday, so will hedge on pushing
it back more west as this is a known error. A lead wave ahead of
the main upper trough will interact with the dryline just east of
Dodge City and produce scattered thunderstorms late Wednesday
afternoon and into Wednesday night mainly east of a line from
Saint John or Larned to Coldwater. Some storms may be severe with
large hail, greater than quarter size, the main threat. Good
instability with most unstable CAPE values of 2000 J/kg will be
found east of the dryline. West of the dryline strong winds and
very low relative humidities will lead to a critical fire weather
day. Highs on Wednesday will also be in the 90s.

As the main upper low and trough moves north and east of the area on
Thursday, a cold front will sweep across western Kansas on Wednesday
night and Thursday pushing the moisture east of the area. Some
scattered thunderstorms are possible with the cold front mainly in
south central sections early, but the severe threat looks to be east
into central Kansas. Another much weaker upper level shortwave moves
across the Central Plains on Sunday with a slight chance for
thunderstorms. Highs will cool into the 70s on Thursday and Friday,
the return into the 80s for next Weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
ISSUED AT 607 AM CDT MON MAY 5 2014

VFR conditions will continue today into tonight. A cold front will
continue to move south with north winds of 15-22kt becoming
easterly around 10kt after 20Z. Some low stratus and fog may
effect the KHYS terminal towards 12Z Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  86  54  96  57 /   0   0   0   0
GCK  89  53  94  54 /   0   0   0   0
EHA  94  55  90  55 /   0   0   0   0
LBL  92  52  94  54 /   0   0   0   0
HYS  83  53  94  57 /   0   0   0   0
P28  94  57 101  62 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Sugden
LONG TERM...Kruse
AVIATION...Kruse
Hazardous weather outlook, May 5, 3:00 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
300 AM CDT MON MAY 5 2014

KSZ030-031-043>046-061>066-074>081-084>090-061200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
300 AM CDT MON MAY 5 2014 /200 AM MDT MON MAY 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ALONG AND SOUTHWEST OF A
LINE FROM GARDEN CITY TO MEADE LATE AROUND NOON THROUGH EARLY EVENING.
HOWEVER...WINDS WILL NOT BE STRONG ENOUGH FOR CRITICAL FIRE WEATHER
CONDITIONS. OUTDOOR BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PATCHY FOG WILL BE POSSIBLE ALONG THE INTERSTATE 70 CORRIDOR TUESDAY
MORNING.

A PERIOD OF ACTIVE FIRE WEATHER BEHAVIOR IS EXPECTED TUESDAY AND WEDNESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF A LARNED TO COLDWATER
LINE WEDNESDAY NIGHT. HOWEVER...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS
ARE NOT EXPECTED. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY
AFTERNOON AND EVENING WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE...
HOWEVER...THERE IS A PREPONDERANCE TO MOST OF THE ORGANIZED SEVERE
WEATHER BEING EAST OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:47 PM CDTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more11 hr

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.